MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUM14160
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary recall has been initiated for the venovo venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during stent deployment procedure, the proximal end of the stent allegedly failed to expand.It was further reported that stent was opened after twisting the handle back and forth a few times.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the venovo¿ venous stent system 9f which was product catalog/lot number specific.Reportedly the proximal end of the stent does not immediately expand upon deployment.The proximal end of the stent remains connected to the delivery system.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to the manufacturer for evaluation.The condition of the returned delivery system confirmed an expansion issue.The stent brake of the inner catheter which had been under the stent during deployment was found shifted to distal with heavy imprints, and superficial damage which was considered an indication that the stent adhered to the stent brake after deployment leading to breakaway and shifting upon removal which leads to confirmed result for expansion issue.Based on the information available the investigation is closed with confirmed result.A definite root cause for the reported event could not be determined.Labeling review: a review of the relevant instructions for use for this product was conducted.The instructions for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.H10: d4 (expiry date: 08/2022), g3 h11: h6 (method, result) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.
 
Event or Problem Description

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11929930
Report Number9681442-2021-00363
Device Sequence Number19628538
Product Code QAN
UDI-Device Identifier00801741103476
UDI-Public(01)00801741103476
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUM14160
Device Catalogue NumberVENUM14160
Device Lot NumberANEV1745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;